MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS081115
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms#2624069 windchill ra606416 on 28may2024, a customer contacted ortho global technical support center (gtsc) to report what was described as discrepant false negative results of the anti-a typing for one donor unit using mts abd monoclonal grouping card lot 10042353-06 (expiry 17oct2024) in combination with their ortho vision id-mts analyzer (serial (b)(6)).Customer name: (b)(6), medical technologist +(b)(6), event date: 28may2024, reported same day.Reagents: mts abd monoclonal grouping card lot 100423053-06 (expiry 17oct2024, manufactured 17jan2024) ortho anti-a lot baa633a (expiry 15nov2025) donor information: unit id - (b)(6) unit was received at customer site labeled as b negative from donor center.Customer reported that on (b)(6) 2024, the donor unit was tested in manual tube method and results displayed as ab negative with reactions of 2+ for anti-a(lot baa633a) and 4+ for anti-b(lot information not provided).These results did not correlate with the expected results for the b negative label on the unit.On the same day, the customer tested the same donor unit segment on the ortho vision ((b)(6)) for abd grouping utilizing mts abd monoclonal grouping card lot 100423053-06.Anti-a and anti-d columns were negative and anti-b column had a 4+ reaction, providing a b negative result.The customer repeated testing on the following day, (b)(6) 2024, utilizing a new segment from the same donor unit in both manual tube method and on the vision analyzer.Customer states same sample was utilized in both methods and that results matched prior day.(no additional details provided) the customer contacted the donor center regarding the discrepancy.The donor center tested the retain pilot tube for the donor utilizing a abd monoclonal and reverse gel card (lot not provided).Results were b negative in forward typing and ab in reverse typing (further details not provided).The donor center also performed manual tube testing with anti-a (lot information not provided) and results were 1+.The customer has requested molecular testing of the donor unit.Results of that testing were not available at the time of this report.The donor unit was not used for transfusion and was returned to the donor center.No donors or patients were harmed as a result of this discrepancy.Customer has had no additional reports of discrepant results for anti-a typing.
 
Additional Manufacturer Narrative
Investigation details: customer reported quality control (qc) testing was successful on dates of donor testing (no details were provided).The customer provided the ortho vision id-mts order sample report for testing performed on (b)(6) 2024.This allowed review and confirmation of the negative reaction reported for anti-a column.Review of vision (serial (b)(6)) e connectivity data was performed by gtsc.The column grade report confirmed negative reaction of the anti-a column.Image review for the test also confirmed the reactions reported.Gtsc reviewed the instructions for use (ifu) with the customer which states: "some weak subgroups of the a and b antigen may not be detected by these mts anti-a and anti-b reagents.The use of the mts anti-a,b (murine monoclonal blend) card may better detect these weak antigens." as part of the investigation, a batch record review was requested for mts abd monoclonal grouping card lot 100423053-06.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.All formulation stage batch records (anti-a lot 092123039, anti-b lot 092123040, anti-d lot 092923041) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.((b)(4)) further, as part of the investigation, testing of retain samples of mts abd monoclonal grouping card lot 100423053-06 was requested of the ortho manufacturing site and was completed with the following information: mts abd monoclonal grouping card lot#100423053-06 performed as intended.Retention cards were tested on the ortho vision analyzer with diluent 2 plus lot#mdp230, albaq-chek lot#v272242 and donor: (b)(6) (a pos).All results were as expected.A total of (b)(6)retention cards were visually inspected and no defects were found.No customer return cards received by mts.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek or donor sample.Mts abd monoclonal grouping card lot#100423053-06 performed as intended.Unable to confirm customer complaint.((b)(4)) a review of the worldwide complaint databases was performed for mts abd monoclonal grouping gel card lot 100423053-06.One complaint was identified for discrepant or false negative results related to the current investigation.For thoroughness, a review of the mother bulk lot, 100423053, was also performed.No additional complaints were observed related to the failure mode under investigation.No trends were identified by sublot or mother bulk lot for discrepant results or related call areas.((b)(4)) no further investigation was performed.The assignable cause was determined to be sample related, with the donor likely having an a2 subgroup of anti-a.There was no evidence of any systemic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
MTS A/B/D/A/B/D MONO GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19607717
Report Number1056600-2024-00007
Device Sequence Number8486194
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public10758750005963
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number100423053-06
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown